Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 2(1); 2004 > Article
A Case Report of Glacial Acetic Acid Ingestion Complicated with Hepatic Necrosis
Yeon Young Kyong, Mi Jin Lee, Seung Pil Choi, Kyu Nam Park, Won Jae Lee, Se Kyung Kim
Journal of The Korean Society of Clinical Toxicology 2004;2(1):23-26
DOI: https://doi.org/
Published online: June 30, 2004
  • 89 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, College of Medicine, The Catholic University
2Department of Emergency Medicine, College of Medicine, The Catholic University
3Department of Emergency Medicine, College of Medicine, The Catholic University
4Department of Emergency Medicine, College of Medicine, The Catholic University
5Department of Emergency Medicine, College of Medicine, The Catholic University
6Department of Emergency Medicine, College of Medicine, The Catholic University

Caustic ingestion can produce a progressive and fatal injuries to esophagus, stomach and other organs. Reported exposure to acetic acid results injuries to gastrointestinal tract, hemolysis and disseminated intravascular coagulation is general, but causing hepatic necrosis by direct injuries are rare. A 47-year-old man visited our emergency medical center complaining odynophagia and abdominal pain after ingesting glacial acetic acid ($99\%$) with suicidal ideation. At the time of arrival, the patient complained mild abdominal pain but a few hours later the patient complained severe abdominal pain with markedly elevated liver enzymes. The Abdominal Computerized Tomography showed diffuse gastric wall edema and density of wedge shaped hypodense area in right hepatic dome showing focal hepatic necrosis without significant inflammation. This seems likely to be a direct effect of the noxious agent on hepatocyte involving the portal circulation.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology